Hail, Gove
- When
- June 28, 1:33 AM CST
- Where
- Gove County, Park
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.100, -100.370
Quarter size hail covered the ground.
During the early morning hours, a severe thunderstorm developed over Gove County and produced quarter size hail which covered the ground in the town of Park, KS.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
During the early morning hours, a severe thunderstorm developed over Gove County and produced quarter size hail which covered the ground in the town of Park, KS.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 27, 11:00 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1100 PM MDT FRI JUN 27 2008 .DISCUSSION... TONIGHT-SATURDAY NIGHT...AN UPPER LOW PRESSURE CENTER CURRENTLY NEAR THE CANADA/NORTH DAKOTA BORDER WILL CONTINUE MOVING SOUTHEAST AND BY 00Z SUNDAY BE LOCATED OVER THE GREAT LAKES. COLD FRONT HAS ALREADY PUSHED THROUGH THE AREA WITH HIGH PRESSURE AND LIGHT NORTH TO NORTHEAST WINDS EXPECTED TONIGHT. FOR SATURDAY NORTH TO NORTHEAST WINDS WILL PICK UP A BIT DURING THE AFTERNOON WITH PERHAPS SOME GUSTS TO 20 MPH. AM EXPECTING AT LEAST ISOLATED THUNDERSTORMS OVER FAR EASTERN COLORADO AND PERHAPS GREELEY COUNTY KS TONIGHT AS CONVECTIVE INHIBITION IS WEAKENED AND AN UPPER LEVEL DISTURBANCE WITH PLENTY OF LOW AND MID LEVEL MOISTURE/UPPER JET DIVERGENCE AND MID LEVEL FRONTOGENESIS MOVES IN FROM THE NORTHWEST. MID LEVEL LAPSE RATES ARENT VERY IMPRESSIVE SUGGESTING LIMITED SEVERE POSSIBILITY. WILL KEEP POPS ACROSS THE SOUTHWEST 2/3 OF THE AREA TONIGHT AND BUMP THEM TO LOW CHANCE CATEGORY ALONG AN IDALIA CO TO GOODLAND AND GOVE KS LINE AFTER MIDNIGHT WHERE ABOVE MENTIONED FEATURES AND INCREASING 700 THETA-E CONVERGENCE OVERLAY EACH OTHER. WILL ALSO INSERT SLIGHT CHANCE POPS FOR SHOWERS OVER ALL BUT THE NORTHEAST AND EASTERN PARTS OF THE AREA THROUGH 18Z THEN SHIFT PRECIP AREA FURTHER SOUTHWEST THROUGH 00Z AS MID LEVEL DRY SLOT WORKS INTO MUCH OF THE AREA FROM THE NORTHWEST...CUTTING OFF ANY PRECIP POTENTIAL. NO PRECIP SATURDAY NIGHT AS ALL THE DEEPER MOISTURE AND LIFT IS TO OUR SOUTHWEST. AFTERNOON TEMPERATURES WILL WARM INTO THE LOW TO MID 80S...POSSIBLY HAMPERED A BIT BY CLOUD COVER IN THE MORNING. SUNDAY...FORECAST AREA CAUGHT IN BETWEEN LARGE HIGHLY AMPLIFIED RIDGE OVER MUCH OF THE WEST AND LOW PRESSURE OVER THE GREAT LAKES...BASICALLY LITTLE CHANGE ALOFT WHEN COMPARED TO SATURDAY. THIS STAGNANT PATTERN IS ALSO REFLECTED IN 850 TEMPERATURES WHICH SUPPORT MID 80S ACROSS THE AREA. MONDAY...SOME MID LEVEL MOISTURE ROTATES ACROSS THE COLORADO ROCKIES TOWARD THE FRONT RANGE WHERE AFTERNOON CONVECTION SHOULD DEVELOP. 0-6KM WINDS ARE VERY NEAR CALM SO LITTLE CHANCE THAT ANY PRECIP THAT DOES DEVELOP TO OUR WEST MAKES ITS WAY INTO OUR AREA THROUGH MONDAY NIGHT. WARMING TREND STARTS AS THE RIDGE SLOWLY BUILDS IN FROM THE WEST AND WILL GO WITH AROUND 90 FOR HIGHS. TUESDAY-FRIDAY...UPPER RIDGE AXIS BREAKS DOWN A BIT TUESDAY AS IT APPEARS A DISTURBANCE AT THE PEAK OF THE RIDGE MOVES SOUTHEAST THROUGH COLORADO INTO TEXAS WHILE ANOTHER MOVES FROM OFF THE WEST COAST NORTHEAST TOWARD IDAHO. 0-6KM WINDS FROM THE WEST AT UNDER 10 MPH SO ANY FRONT RANGE CONVECTION DOES HAVE A CHANCE AT REACHING OUR AREA. AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S. ON WEDNESDAY THE AREA REMAINS IN BETWEEN WEATHER SYSTEMS...ONE MOVING ON SHORE ACROSS THE WEST AND ANOTHER LIFTING NORTHEAST ACROSS THE NORTHEAST STATES. MID LEVEL MOISTURE AND 0-6KM WINDS SUGGEST ANOTHER BATCH OF CONVECTION OVER THE FRONT RANGE WILL DEVELOP BUT LIGHT STEERING WINDS SHOULD KEEP IT CONFINED TO AREAS WEST OF US. VERY LITTLE CHANGE IN AFTERNOON TEMPERATURES WITH READINGS 90-95. THURSDAY-FRIDAY DONT SHOW A WHOLE LOT OF DIFFERENCE IN THE UPPER FLOW WITH TROUGHS BOTH TO OUR WEST AND ACROSS THE NORTHEAST PARTS OF THE COUNTRY. ANOTHER DISTURBANCE MOVES IN FROM THE NORTHWEST DURING THE AFTERNOON AND EARLY EVENING HOURS SO HAVE ADDED SLIGHT CHANCE POPS. DIFFERENCES SHOW UP IN THE SURFACE AND 850 FORECASTS SO FOR NOW HAVE GONE WITH HPC GUIDANCE ON TEMPS WITH READINGS AROUND 90. DDT && .AVIATION... 1057 PM MDT FRI JUN 27 2008 FOR THE 06Z TAF...LITTLE CHANGE FROM THE THINKING FROM THE 00Z TAF. 00Z RUC13/NAM/SREF CONTINUES TO SHOW CONVECTION BREAKING OUT OVER NORTHWEST KANSAS AROUND 09Z SATURDAY BASED ON WEAK FRONTOGENESIS IN THE H7-H5 LAYER BUT CONFIDENCE STILL TOO LOW TO INCLUDE. WINDS WILL PICK UP OUT OF THE NORTH DURING THE LATE MORNING BUT SHOULD BECOME LIGHT AND VARIABLE AGAIN SHORTLY AFTER SUNSET. FOLTZ && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1037 AM MDT FRI JUN 27 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1037 AM MDT FRI JUN 27 2008 /1137 AM CDT FRI JUN 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A COLD FRONT THIS AFTERNOON. ADDITIONAL THUNDERSTORMS MAY DEVELOP OVER EASTERN COLORADO AND DRIFT SLOWLY EAST INTO THE TRI-STATE AREA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Goodland radar (KGLD), 118 km away, was scanning. The volume nearest the first event began at 07:33 UTC.
1 hail. Local standard time, as filed.
Quarter size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101729.